Alert archive / Ohio / Flash Flood Warnings in 2000
Flash Flood Warning 14, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 12, 2000, 4:29 PM EDT for Carroll County, Columbiana County, Ohio. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2000, 4:29 PM EDT (20:29 UTC)
- Expired
- Jun 12, 2000, 8:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
Counties Carroll County, OH, Columbiana County, OH
The radar
The Pittsburgh radar (KPBZ), 62 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.5 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 122035 FFWPBZ OHC019-029-130030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 429 PM EDT MON JUN 12 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... CARROLL COUNTY IN OHIO COLUMBIANA COUNTY IN OHIO * UNTIL 830 PM EDT * AT 429 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THUNDERSTORMS WITH REPEATED VERY HEAVY RAINFALL MOVING EASTWARD ACROSS COLUMBIANA COUNTY AND NORTHERN CARROLL COUNTY IN OHIO. * OTHER LOCATIONS IN THE WARNING INCLUDE...NEW WATERFORD AND LISBON... <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:17 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 12, 3:17 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 317 PM EDT MON JUN 12 2000 ZONAL FLOW INVOF E-W FNTL ZONE NEXT SEVERAL DAYS. HIGH PWS AND WEAK TO MDT INSTBY BUT UNORGANIZED AND WEAK FORCING OVER BROAD AREA WL INDUCE GNLY DIURNAL SHWRS AND TSTMS. MODELS INDC THAT WARM SECTOR WL MOV NWD...WITH GREATEST CONVECTIVE POT ALSO MOVG NWD ON TUE. GREATEST WEATHER THREAT NEXT COUPLE OF DYS FM LOCALLY HEAVY PCPN...ESPECIALLY IF LOCAL TRAINING OF ECHOS OCCURS. .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
Nearby
Flash Flood Warnings in Ohio, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.